Alert archive / Florida / Flash Flood Warnings in 1999
Flash Flood Warning 9, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Sep 27, 1999, 5:48 PM EDT for Marion County, Florida. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 27, 1999, 5:48 PM EDT (21:48 UTC)
- Expired
- Sep 27, 1999, 7:45 PM EDT
- In force
- 117 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Marion County, FL
The radar
The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 666 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 272150 FFWJAX FLC083-272345- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 548 PM EDT MON SEP 27 1999 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * FLOOD WARNING FOR... MARION COUNTY IN NORTH CENTRAL FLORIDA * UNTIL 745 PM EDT * AT 545 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES RAINFALL RATES OF GREATER THAN 2 INCHES PER HOUR HAVE FALLEN OVER PORTIONS OF MARION COUNTY. THE HEAVIEST AMOUNTS HAVE BEEN ALONG OR NEAR US-301 FROM JUST NORTH OF OCALA TO BELLEVIEW. FLOODING OF SOME URBAN AREAS ALONG WITH THOSE WITH POOR DRAINAGE WILL BE LIKELY THIS EVENING. THE RAINFALL RATES ARE EXPECTED TO TAPER OFF BY 8 THIS EVENING AND WATER LEVELS ARE EXPECTED TO RECEDE QUICKLY THEREAFTER. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. RAM/BLS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 1:41 PM EDT, 4 hours 7 minutes earlier.
Area forecast discussion, Sep 27, 1:41 PM EDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 141 PM EDT MON SEP 27 1999 CURRENT DOPPLER RADAR AND SATELLITE SHOWING RAIN WITH EMBEDDED THUNDERSTORMS MOVING ACROSS THE CWA. SOUTH CWA ACTIVITY IS FIRING CONVECTION UNDER AFTERNOON HEATING. MODELS MOVE THE UPPER HIGH PRESSURE SYSTEM SLOWLY WEST OVER THE AREA. THIS MOVEMENT ALLOWS A VORT MAX TO THE WEST OF THE AREA TO MOVE NORTH AND GET CAUGHT UP IN DEEPENING TROUGH OVER MIDWEST. UPPER TROUGH EVENTUALLY SWINGS EAST AS HIGH PRESSURE REMAINS OVER THE AREA THROUGH THE FORECAST PERIOD PREVENTING TROUGH TO DIG OVER SOUTHEAST U.S. AT THE SURFACE...HIGH PRESSURE REMAINS OFF NORTHEAST UNITED STATES COAST AS FRONT MOVES IN TO TN AREA BY 48 HOURS. FRONT TIMING IS DIFFERING WITH MODELS BUT RIGHT NOW RESIDES IN EXTENDED FORECAST OF THURSDAY TO FRIDAY TIME FRAME. EAST AND SOUTHEAST WINDS TO REMAIN OVER THE FORECAST AREA BRINGING IN ATLANTIC MOISTURE THROUGH WEDNESDAY. ON WEDNESDAY..MOISTURE REMAINS OVER GEORGIA CWA BUT DECREASES OVER FLORIDA CWA. THINK THERE WILL BE ENOUGH LOW LEVEL MOISTURE TO HAVE SLIGHT CHANCE POPS WITH UPPER ATMOS DRYING OUT. LIKE FAN NUMBERS OVER NGM...BUT NOT MUCH DIFFERENCE AND WILL BLEND. MARINE...AS HIGH PRESSURE MOVES WEST...COASTAL FORECAST HANDLES DECREASE OF WINDS AND SEAS. WILL CONTINUE. AMG 71/83/71/86 5533 SSI 74/82/74/82 4432 JAX 73/84/71/85 4422 GNV 73/85/71/86 4422 11
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 7:53 PM EDT | Flash Flood Warning | JAX | Marion | 3 hr |
Nearby
Flash Flood Warnings in Florida, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.